Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

I am having a very rapid heart rate and high blood pressure

I have a rapid heart rate of about 120 first thing in the morning, after meals, and if I drink a glass of wine. I sometimes get it when I go quickly from rest to standing. I have been to the cardiologist and my regular doctor many times, had EKG s, ultrasounds, wore a monitor for 30 days, had all the blood work and everything turned out fine. The Thirty day monitor did show my doctor the frequency so he prescribed me a beta blocker. I am a little scared to take it as my blood pressure is often very low upon waking (I ve taken it with a home monitor we have and it was something like 94/60 right out of bed.) I already intend to discuss my concerns with my doctor, but I wondered if anyone else either: 1. knows anything about these symptoms, or 2. knows if beta blockers are dangerous if your blood pressure is already kinda low. (I am mid 20 s, healthy weight, non smoker) The monitor did catch the fast rhythm, but they were all sinus tachycardia (a normal, fast beat). The cardiologist, had be lean in various positions and listened for a MVP, as did the ultrasound tech- I don t know if this serves the purpose of the tilt table test- but everyone seems to think it is no big deal (I have been to 2 regular doctors and 1 very well regarded cardiologist). Since in this final visit the monitor showed I was having the fast rhythm a few times a day, he finally recommended the beta blocker (the doctor is also very concerned that I keep meds to a minimum as I am child bearing age (lol)). It just drives me nuts that everything seems OK to the docs, but I have these symptoms everyday. Thanks!
Asked On : Tue, 15 Dec 2009
Answers:  1 Views:  309
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
A tilt table test will not be useful in this case. It is used to diagnose vasovagal responses (fainting). Beta blockers are commonly prescribed for the symptoms you are describing, and are usually effective in reducing the frequency and quality of your symptoms. Doses are usually started small, and increased slowly if needed so you have a chance to adjust to them. That way, your blood pressure should not be affected very dramatically. It sounds like you would be keeping track of your own blood pressure at home, so you would be aware of any severe changes almost immediately. Your doctors sound like they are managing your care very well. If you still feel a need to pursue more information, you may try to talk to an Electrophysiologist (a specialist in heart rhythms). Also, you may find more information at the Heart Rhythm Society website. Good Luck. :>)
Answered: Tue, 15 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor